Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 292, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Nov 9, 2000, 3:30 PM EST for 4 counties in Kentucky. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 9, 2000, 3:30 PM EST (20:30 UTC)
- Expired
- Nov 9, 2000, 4:30 PM EST
- In force
- 60 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Carroll County, KY, Gallatin County, KY, Grant County, KY, Owen County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 9, 3:55 PM EST | Thunderstorm Wind 50 E | Carrollton, KY | Winds knocked down large limbs and snapped power poles. |
| Nov 9, 4:00 PM EST | Thunderstorm Wind 60 E | Hesler, KY | Thunderstorm winds blew the roof off a barn in New Columbus and knocked down large limbs in Hesler. |
| Nov 9, 4:04 PM EST | Hail 0.88 | Glencoe, KY | |
| Nov 9, 4:15 PM EST | Thunderstorm Wind 55 E | Williamstown, KY | Thunderstorm winds knocked down numerous trees, some of which fell on power lines and one of which fell on a mobile home. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 9, 2:00 PM EST | Tornado Watch | SPC | 5 hr |
| Nov 9, 3:00 PM EST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 8.5 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 148 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 092031 SVRILN INC137-155-KYC041-077-081-187-092130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 330 PM EST THU NOV 9 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRANT COUNTY IN NORTHERN KENTUCKY... GALLATIN COUNTY IN NORTHERN KENTUCKY... OWEN COUNTY IN NORTHERN KENTUCKY... CARROLL COUNTY IN NORTHERN KENTUCKY... RIPLEY COUNTY IN SOUTHEAST INDIANA... SWITZERLAND COUNTY IN SOUTHEAST INDIANA... * UNTIL 430 PM EST... * AT 330 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 17 MILES SOUTH OF CARROLLTON...OR ABOUT 6 MILES NORTHEAST OF LA GRANGE...MOVING NORTHEAST AT 45 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARSAW... OWENTON... CARROLLTON... VEVAY... VERSAILLES... THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. $$ JOHNSTONE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 3:05 PM EST, 25 minutes earlier.
Area forecast discussion, Nov 9, 3:05 PM EST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 305 PM EST THU NOV 9 2000 STRONG SQUALL LINE WITH WELL-DEFINED NOTCHES RACING NE TOWARD CWFA ATTM. NICE CLR SLOT AHEAD OF LOW HAS ALLOWED AMS TO DESTABILIZE SO SVR WX A GOOD BET. BUT LOW RUNNING AHEAD OF PROGS SO THINK TIMING PRECIP THRU STILL A GOOD IDEA. WILL KEEP BEFORE MID MENTION IN WEST WITH THUNDER ELY AND EVE THUNDER IN EAST AND NO FRI RAIN. AND WITH THIS BEING A TRUE COLD FRONT...TEMPS DROP 15 DEGS OR SO RIGHT AFTER FROPA. WILL UNDERCUT GUID TEMPS TONIGHT AS NGM TYPICALLY DOES NOT BRING COLD AIR IN FAST ENUF. TEMPS LOOK REASONABLE FOR FRI AS RIDGE BUILDS IN AND SKIES BECOME PC. GUID NUMBERS ARE CLOJSE FRI NITE AND SAT AND WILL STICK CLOSE. .ILN...NONE. WHITE
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 9, 4:05 PM EST | Severe Thunderstorm Warning | ILN | Campbell, Kenton, Pendleton | 40 min |
| Nov 9, 4:05 PM EST | Severe Thunderstorm Warning | ILN | Robertson | 40 min |
| Nov 9, 4:05 PM EST | Severe Thunderstorm Warning | ILN | Boone | 40 min |
| Nov 9, 4:23 PM EST | Severe Thunderstorm Warning | ILN | Bracken | 67 min |
| Nov 9, 4:31 PM EST | Severe Thunderstorm Warning | ILN | Mason | 44 min |
| Nov 9, 4:41 PM EST | Severe Thunderstorm Warning | ILN | Lewis | 64 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.